| Model Number |
N/A |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
07/30/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redq0594 showed no other similar product complaint(s) from this lot number.
Event or Problem Description
It was reported that once inserted the cover upon the probe of the ultrasound, the cover opened causing loss of sterility.It appears a longitudinal hole in the bag following the welding of the plastic.
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacturing records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken probe cover confirmed and appeared to be related to the use of the device.Two siterite probe cover kits were returned for investigation in opened packaging.This report addresses the first sample.The product label showed lot: redq0594.The probe cover was removed from the packaging.Evidence of use was observed as gel was present throughout the sample.The first bag was filled with water to determine the leak locations.Two leaks were observed.One was located at the distal end of the bag near the center of the seam.The second leak was located approximately 5 cm from the distal end.Based on the characteristics of the damage observed on both probe covers, the damage was likely caused during handling and use of the device.The product instructions for use (ifu) states, "caution: always snap the needle guide on to the probe hook.Do not slide the needle guide on to the needle guide hook, as the sterile sheath may tear.".
Event or Problem Description
It was reported that once inserted the cover upon the probe of the ultrasound, the cover opened causing loss of sterility.It appears a longitudinal hole in the bag following the welding of the plastic.Two probe covers were returned.This report addresses the first probe cover.